Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 21, 2020, 2:12 PM EDT for 6 counties in New York; Bergen County, Hudson County, Passaic County, New Jersey. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2020, 2:12 PM EDT (18:12 UTC)
- Expired
- Apr 21, 2020, 3:00 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bergen County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Westchester County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 2:28 PM EDT | MARINE TSTM WIND 43 | Bayonne, NJ | 37 KT GUST. |
| Apr 21, 2:35 PM EDT | TSTM WND GST 71 | Fordham, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:27 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WUUS51 KOKX 211812
SVROKX
NJC003-017-031-NYC005-047-061-081-085-119-211900-
/O.NEW.KOKX.SV.W.0006.200421T1812Z-200421T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
212 PM EDT Tue Apr 21 2020
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Hudson County in northeastern New Jersey...
Eastern Passaic County in northeastern New Jersey...
Bergen County in northeastern New Jersey...
Southern Westchester County in southeastern New York...
Queens County in southeastern New York...
Richmond County in southeastern New York...
Bronx County in southeastern New York...
Kings County in southeastern New York...
New York (Manhattan) County in southeastern New York...
* Until 300 PM EDT.
* At 211 PM EDT, severe thunderstorms were located along a line
extending from near Ridgewood to Rocky Hill, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Severe thunderstorms will be near...
Paterson and Wayne around 215 PM EDT.
Paramus around 220 PM EDT.
Hackensack and Oradell around 225 PM EDT.
Bergenfield and Englewood around 230 PM EDT.
Fort Lee and Riverdale around 235 PM EDT.
Yonkers and East Tremont around 240 PM EDT.
New Rochelle and Bronxville around 245 PM EDT.
Throgs Neck Bridge and City Island around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4055 7425 4056 7421 4063 7420 4064 7416
4070 7411 4074 7412 4086 7403 4090 7427
4098 7430 4107 7427 4092 7371 4084 7375
4082 7378 4079 7375 4056 7394 4056 7401
4060 7404 4052 7413 4050 7422 4050 7426
TIME...MOT...LOC 1811Z 288DEG 29KT 4101 7415 4040 7463
HAIL...<.75IN
WIND...60MPH
$$
JM1 follow-up statement
474
WWUS51 KOKX 211827
SVSOKX
Severe Weather Statement
National Weather Service New York NY
227 PM EDT Tue Apr 21 2020
NJC031-211836-
/O.CAN.KOKX.SV.W.0006.000000T0000Z-200421T1900Z/
Passaic NJ-
227 PM EDT Tue Apr 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASSAIC COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4055 7425 4056 7421 4063 7420 4064 7416
4070 7411 4074 7412 4086 7403 4089 7413
4095 7411 4103 7412 4092 7371 4089 7374
4084 7375 4082 7378 4079 7375 4056 7394
4056 7401 4060 7404 4052 7414 4050 7426
TIME...MOT...LOC 1826Z 288DEG 29KT 4097 7400 4036 7448
$$
NJC003-017-NYC005-047-061-081-085-119-211900-
/O.CON.KOKX.SV.W.0006.000000T0000Z-200421T1900Z/
Hudson NJ-Bergen NJ-Westchester NY-Queens NY-Richmond NY-Bronx NY-
Kings NY-New York (Manhattan) NY-
227 PM EDT Tue Apr 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR HUDSON...SOUTHEASTERN BERGEN...SOUTHERN WESTCHESTER...QUEENS...
RICHMOND...BRONX...KINGS AND NEW YORK (MANHATTAN) COUNTIES...
At 226 PM EDT, severe thunderstorms were located along a line
extending from near Oradell to near Dayton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
These severe storms will be near...
Hackensack and Bergenfield around 230 PM EDT.
Fort Lee and Riverdale around 235 PM EDT.
Yonkers around 240 PM EDT.
East Tremont and Bronxville around 245 PM EDT.
New Rochelle and Throgs Neck Bridge around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4055 7425 4056 7421 4063 7420 4064 7416
4070 7411 4074 7412 4086 7403 4089 7413
4095 7411 4103 7412 4092 7371 4089 7374
4084 7375 4082 7378 4079 7375 4056 7394
4056 7401 4060 7404 4052 7414 4050 7426
TIME...MOT...LOC 1826Z 288DEG 29KT 4097 7400 4036 7448
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:09 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 21, 2:09 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
209 PM EDT Tue Apr 21 2020
.SYNOPSIS...
A strong cold front crosses the area this afternoon. High
pressure briefly builds to the south on Wednesday before passing
offshore on Thursday as low pressure approaches from the south
and west. This low passes near the region on Friday, exiting
late in the day. Another storm system will quickly follow for
the second half of the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A potent upper trough continues to approach from the west. As
it does so, its associated surface low tracks through southern
Canada, drawing a strong cold front across the region this
afternoon. Cold front approaching western section early this
afternoon.
Showers and thunderstorms have developed ahead of this upper
trough and along prefrontal trough, with more showers/thunder
along the front approaching from the west.
Weak to marginal instability is present, with background winds
in the boundary layer quite strong (40-50 mph), and any
convection would easily be able to transport these winds down to
the surface. SPC continues to include the entire region in a
slight risk for severe thunderstorms, with the greatest threat
being the potential for damaging winds. With low freezing
levels, small hail is also not out of the question and was in
fact observed in NYC.
Ahead of the cold front, gusty south to southwest flow will
continue. High temperatures will be a few degrees below normal,
ranging from the upper 50s to lower 60s across NYC and
northeast New Jersey to the mid 50s elsewhere.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
In the wake of the front this evening, winds will quickly shift
to the northwest, with gusts to 40-50 mph expected into
tonight. A Wind Advisory remains in effect for the entire
region. Strong northwesterly flow will aid in cold air advection
overnight. This will allow lows to fall into the mid 20s across
the interior, around freezing at the coast, and into the mid
30s in the NYC metro. With the growing season now underway
across the entire region, a Freeze Warning is now in effect for
the entire region with the exception of the immediate NYC metro
area.
Gusty northwest winds will continue into the day on Wednesday,
although gusts will gradually diminish as the low pulls away to
the northeast and high pressure builds south of the area. This
will result in a chilly day despite plenty of sunshine, with
highs only rising into the upper 40s to lower 50s, and the wind
making it feel about 10 degrees colder.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
High pressure shifts offshore Wednesday night as the next
system approaches the area from the southwest. Decreasing winds
and clear skies will initially lead to good radiational cooling
conditions before clouds begin to increase ahead of the next
system during the second half of the night. With lows falling
into the upper 20s across portions of the interior, additional
headlines may be needed. Much of Wednesday night is expected to
remain dry, although showers could begin to approach the region
by Thursday morning.
Any rain that falls during the day on Thursday should be fairly
light with the main rain event holding off til late evening and
overnight as the low approaches. The storm system will then pass
south of the region Friday morning, moving east of the area by late
afternoon and evening. Expect POPs to gradually taper down from west
to east during the afternoon with some light rain or showers
continuing into the evening hours. POPs finally come to an end by
midnight, with drier weather on Saturday.
Another round of precipitation is expected for the second half of
the weekend as another low passes over or near the area. There is
some uncertainty with the exact placement and strength of this next
low. Either way, Sunday appears to be a wet, cloudy day.
Temperatures overall throughout the forecast period will average
below normal for this time of the year.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
***STRONG WINDS LIKELY TODAY ALONG WITH POTENTIAL TSTMS***
A cold front passes through early in the TAF period.
Line of showers with sct TSTMS should be exiting the city
terminals by 1900-1930z. Could be brief MVFR with TSTMs as well
as gusts 40kt+. Winds shifting W-NW afterwards. Forecast
sustained winds and gusts tonight may be too high - lower
confidence forecast during that period.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
KLGA TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
KEWR TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
KTEB TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
KHPN TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
KISP TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR. W winds G30 kt.
.Thursday...Rain developing late afternoon into the night, with
MVFR or lower conds.
.Friday...Rain with IFR/LIFR conds. N G20-25kt aftn.
.Saturday...Mainly VFR. Chance of rain late.
.Sunday...IFR and rain.
&&
.MARINE...
A Gale Warning is in effect on all waters as southwest flow
increases ahead of an approaching cold front with gusts 25-35
kt. Winds quickly shift to the NW as the front crosses the
waters, with gusts increasing to 35-40 kt late this afternoon
into tonight before gradually decreasing overnight. In addition,
seas will build to 7-10 ft on the ocean and 3-5 feet on the
eastern Long Island Sound.
SCA conditions are likely on Wednesday as northwest winds will
continue to gust to 25-30 kt on all waters before diminishing
Wednesday night. A return flow will get established during
Thursday as S flow gradually increases. By Thursday night
marginal SCA conditions are expected out on the ocean. SCA
conditions will be more likely by Friday as low pressure
approaches. The SCA conditions will be likely through the
weekend.
&&
.HYDROLOGY...
Rainfall amounts this afternoon are expected to average around
1/3 inch, although higher amounts are possible in any
thunderstorms. No hydrologic impacts are expected.
For Thursday night into Friday a storm system will bring rain
to the region. The exact track and evolution of this system
remains uncertain, but the potential exists for up to 1.0 to 1.5
inches which would likely result in poor drainage and nuisance
type impact.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
CTZ005>012.
Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
for CTZ005>012.
NY...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
NYZ067>071-078>081.
Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
for NYZ067>075-078>081-176>179.
NJ...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
NJZ002-004-103>105-107.
Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
for NJZ002-004-006-103>108.
MARINE...Gale Warning until 6 AM EDT Wednesday for ANZ330-335-338-340-
345-350-353-355.
&&
SYNOPSIS...FEB/BC
NEAR TERM...FEB/PW
SHORT TERM...FEB
LONG TERM...FEB/BC
AVIATION...JC
MARINE...FEB/BC/PW
HYDROLOGY...FEB/BC
EQUIPMENT...Hazardous weather outlook, Apr 21, 1:33 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service New York NY 133 PM EDT Tue Apr 21 2020 NJZ002-004-103>105-107-221745- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Western Union- 133 PM EDT Tue Apr 21 2020 ...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. Freeze Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ067>071-078>081-221745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- 133 PM EDT Tue Apr 21 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Freeze Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ072>075-176>179-221745- Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 133 PM EDT Tue Apr 21 2020 ...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-340-345-350-353-221745- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 133 PM EDT Tue Apr 21 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-355-221745- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 133 PM EDT Tue Apr 21 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Apr 21, 9:15 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service New York NY
915 AM EDT Tue Apr 21 2020
CTZ007-008-011-012-211400-
Southern Middlesex-Southern New London-Northern New London-Northern
Middlesex-
915 AM EDT Tue Apr 21 2020
...A THUNDERSTORM WILL AFFECT NEW LONDON AND SOUTHERN MIDDLESEX
COUNTIES...
At 914 AM EDT, a thunderstorm was located over Chester, moving
northeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norwich, New London, Colchester, Clinton, Groton, Old Saybrook,
Salem, Chester, Waterford, East Lyme, Ledyard, Griswold, East Haddam,
Haddam and Old Lyme.
LAT...LON 4149 7180 4126 7240 4126 7241 4125 7246
4140 7258 4165 7206 4163 7196 4164 7186
4164 7179
TIME...MOT...LOC 1314Z 239DEG 29KT 4137 7243
CBSpecial weather statement, Apr 21, 9:47 AM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service New York NY
947 AM EDT Tue Apr 21 2020
CTZ008-011-012-211430-
Southern Middlesex-Southern New London-Northern New London-
947 AM EDT Tue Apr 21 2020
...A STRONG THUNDERSTORM WILL AFFECT NEW LONDON AND SOUTHERN
MIDDLESEX COUNTIES...
At 946 AM EDT, a thunderstorm was located over Old Lyme, or near Old
Saybrook, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Norwich, New London, Colchester, Clinton, Groton, Old Saybrook,
Salem, Chester, Waterford, East Lyme, Ledyard, Griswold, East Haddam,
Old Lyme and Lebanon.
LAT...LON 4142 7180 4141 7184 4139 7184 4124 7239
4126 7241 4124 7248 4137 7252 4138 7246
4140 7243 4142 7243 4144 7231 4150 7232
4165 7206 4163 7196 4164 7181 4162 7179
TIME...MOT...LOC 1346Z 245DEG 23KT 4134 7235
PWSpecial weather statement, Apr 21, 12:10 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
1210 PM EDT Tue Apr 21 2020
CTZ005-NYZ068>070-211700-
Northern Fairfield-Putnam-Rockland-Northern Westchester-
1210 PM EDT Tue Apr 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
WESTCHESTER...PUTNAM AND ROCKLAND COUNTIES...
At 1209 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Yorktown Heights to Nanuet. Movement
was east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
These storms will be near...
Yorktown Heights around 1215 PM EDT.
Mahopac around 1220 PM EDT.
Carmel and Hawthorne around 1230 PM EDT.
Brewster around 1235 PM EDT.
Mount Kisco around 1240 PM EDT.
Danbury around 1250 PM EDT.
Bedford and Brookfield around 1255 PM EDT.
Ridgefield around 100 PM EDT.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4144 7340 4114 7363 4111 7370 4107 7407
4109 7412 4141 7392
TIME...MOT...LOC 1609Z 251DEG 25KT 4131 7382 4110 7399
JMSpecial weather statement, Apr 21, 12:20 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service New York NY
1220 PM EDT Tue Apr 21 2020
NYZ072-075-176>179-211700-
Northern Queens-Southern Queens-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Southern Nassau-
1220 PM EDT Tue Apr 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT QUEENS...KINGS...NEW
YORK (MANHATTAN) AND NASSAU COUNTIES...
At 1219 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Crown Heights to Long Branch.
Movement was northeast at 45 mph.
Winds in excess of 50 mph and pea size hail are possible with these
storms.
These storms will be near...
Crown Heights and Kennedy Airport around 1225 PM EDT.
Flushing and Jamaica around 1230 PM EDT.
Great Neck and Bayside around 1235 PM EDT.
Garden City and Mineola around 1240 PM EDT.
Westbury and Brookville around 1245 PM EDT.
Oyster Bay and Syosset around 1250 PM EDT.
Long Beach around 1255 PM EDT.
Freeport and Lido Beach around 100 PM EDT.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4056 7395 4056 7401 4062 7406 4067 7403
4069 7406 4071 7403 4071 7405 4081 7382
4080 7377 4082 7376 4092 7350 4087 7346
4076 7344 4060 7344 4057 7357 4057 7376
4053 7394
TIME...MOT...LOC 1619Z 234DEG 39KT 4070 7393 4029 7400
JMSpecial weather statement, Apr 21, 1:40 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service New York NY
140 PM EDT Tue Apr 21 2020
NJZ002-004-006-103>108-NYZ067-069-070-211830-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Union-Western Essex-Eastern Bergen-Eastern
Passaic-Rockland-Northern Westchester-Orange-
140 PM EDT Tue Apr 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...PASSAIC...
UNION...BERGEN...ESSEX...NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE
AND ROCKLAND COUNTIES...
At 140 PM EDT, radar indicated strong thunderstorms were located
along a line extending from New Windsor to Lumberville. Movement was
east at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Newark, Paterson, Passaic, Wayne, Plainfield, Bloomfield, Hackensack,
Bergenfield, Paramus, West Milford, Ossining, Ridgewood, Peekskill,
Summit and Lyndhurst.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4059 7446 4067 7440 4067 7446 4076 7436
4077 7436 4086 7432 4090 7434 4091 7427
4100 7430 4102 7443 4105 7445 4104 7450
4109 7450 4120 7437 4125 7446 4145 7426
4134 7397 4132 7398 4122 7367 4060 7427
TIME...MOT...LOC 1740Z 271DEG 34KT 4144 7403 4041 7502
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:29 AM EDT | Freeze Warning | OKX | Orange, Putnam, Rockland, Suffolk, Westchester | 29 hr |
| Apr 21, 12:10 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 50 min |
| Apr 21, 12:13 PM EDT | Special Marine Warning | OKX | 47 min | |
| Apr 21, 12:20 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 40 min |
| Apr 21, 1:40 PM EDT | Special Weather Statement | OKX | Orange, Rockland, Westchester | 50 min |
| Apr 21, 2:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Apr 21, 2:16 PM EDT | Special Weather Statement | OKX | Putnam | 44 min |
| Apr 21, 2:33 PM EDT | Tornado Warning | OKX | Bronx, Nassau, New York, Westchester | 27 min |
| Apr 21, 2:36 PM EDT | Special Marine Warning | OKX | 24 min | |
| Apr 21, 2:40 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 35 min |
| Apr 21, 2:56 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens, Suffolk | 49 min |
| Apr 21, 2:59 PM EDT | Special Marine Warning | OKX | 46 min | |
| Apr 21, 3:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Apr 21, 3:36 PM EDT | Special Marine Warning | OKX | 39 min | |
| Apr 21, 3:40 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 50 min |
| Apr 21, 3:45 PM EDT | Special Marine Warning | OKX | 45 min | |
| Apr 21, 4:11 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 49 min |
| Apr 21, 4:18 PM EDT | Special Marine Warning | OKX | 42 min | |
| Apr 21, 4:21 PM EDT | Special Marine Warning | OKX | 39 min | |
| Apr 21, 7:10 PM EDT | Special Weather Statement | OKX | Suffolk | 50 min |
| Apr 21, 7:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Apr 21, 1:56 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 34 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in New Jersey, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.